MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Catalog Number 198-32L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the fore end of a smiths medical portex endobronchial double lumen tube was bent.There was no reported injury to the patient.
 
Additional Manufacturer Narrative
Additional information received: updated adverse event or product problem,outcomes attributed to adverse event, and type of reportable event.It was also reported on (b)(6)2019 that a tube change out was required.Device evaluation: one portex sample was returned for evaluation.The sample was received in used conditions without its original packaging.Upon immediate visual inspection, it was determined the tube was kinked and the stylet was removed from the device.Operator training records were reviewed to ensure operators are trained.No discrepancies were found.Production was also audited during thirty two (32) units finding no discrepancies.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence and investigation, the complaint was confirmed.The problem source was stated to be unknown.However, it was noted the most probable sources of the reported event were either of the following: the product become damaged after it left the facilities (since it is 100% inspected) or a possible lack of detection by production personnel.

Brand Name
PORTEX ENDOBRONCHIAL TUBES
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8488659
Report Number3012307300-2019-01833
Device Sequence Number19300542
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Catalogue Number198-32L
Device Lot Number3715074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;